May 21, 2002
Is it possible to gain weight/acquire lipodystrophy during acute HIV infection? Is lipodystrophy a result of infection or meds? If result of infection, can it occur prior to seroconversion?
Response from Dr. Dieterich
Acute HIV infection usually only lasts a few weeks if the symptoms are recognized at all! However the constellation of symptoms known as lipodystrophy can be caused by other things than HIV. It is also known as Syndome X. It can be a result of aging completely unrelated to HIV. Although in that case it may also be related to mitochondrial toxicity too. It can occur without medication, but then is probably a natural occurrence not necessarily related to the virus. DTD
weight loss occurence
Does milk cause weight problems?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.